Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 70, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 3, 2016, 5:20 PM EDT for 4 counties in North Carolina. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2016, 5:20 PM EDT (21:20 UTC)
- Expired
- May 3, 2016, 6:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chatham County, NC, Durham County, NC, Orange County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 54 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 5:59 PM EDT | HAIL 1 | Apex, NC | QUARTER SIZE HAIL NEAR CENTER STREET AND APEX PEAKWAY |
| May 3, 6:04 PM EDT | HAIL 1 | 3 Ene Apex, NC | QUARTER SIZE HAIL AT TYRON AND HIGHWAY 64 |
| May 3, 6:07 PM EDT | HAIL 1 | 1 Sse Cary, NC | QUARTER SIZE HAIL AT SW MAYNARD AND WICKLOW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:52 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900
WUUS52 KRAH 032120
SVRRAH
NCC037-063-135-183-032200-
/O.NEW.KRAH.SV.W.0070.160503T2120Z-160503T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT TUE MAY 3 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
WESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 600 PM EDT
* AT 519 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PITTSBORO...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...CARRBORO...FUQUAY-VARINA...RDU
INTERNATIONAL...APEX...HOLLY SPRINGS AND MORRISVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
IF ON OR NEAR JORDAN LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3596 7865 3557 7874 3575 7922 3583 7923
3585 7922 3586 7922 3590 7923 3598 7923
TIME...MOT...LOC 2119Z 280DEG 33KT 3581 7912
HAIL...1.00IN
WIND...60MPH
$$
ELLIS2 follow-up statements
040
WWUS52 KRAH 032137
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT TUE MAY 3 2016
NCC135-032146-
/O.CAN.KRAH.SV.W.0070.000000T0000Z-160503T2200Z/
ORANGE NC-
537 PM EDT TUE MAY 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ORANGE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA, THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3596 7865 3557 7874 3574 7909 3578 7907
3587 7901 3591 7901 3597 7900
TIME...MOT...LOC 2136Z 284DEG 23KT 3579 7905
$$
NCC037-063-183-032200-
/O.CON.KRAH.SV.W.0070.000000T0000Z-160503T2200Z/
CHATHAM NC-WAKE NC-DURHAM NC-
537 PM EDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN CHATHAM...WESTERN WAKE AND SOUTHERN DURHAM
COUNTIES...
AT 536 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF
PITTSBORO...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...CHAPEL HILL...FUQUAY-VARINA...RDU INTERNATIONAL...
APEX...HOLLY SPRINGS...MORRISVILLE AND JORDAN LAKE STATE REC AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
IF ON OR NEAR JORDAN LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3596 7865 3557 7874 3574 7909 3578 7907
3587 7901 3591 7901 3597 7900
TIME...MOT...LOC 2136Z 284DEG 23KT 3579 7905
HAIL...1.00IN
WIND...60MPH
$$
ELLIS723
WWUS52 KRAH 032148
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT TUE MAY 3 2016
NCC063-032157-
/O.CAN.KRAH.SV.W.0070.000000T0000Z-160503T2200Z/
DURHAM NC-
548 PM EDT TUE MAY 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DURHAM COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3596 7865 3557 7874 3574 7909 3586 7901
3587 7883 3593 7880 3592 7876 3596 7872
TIME...MOT...LOC 2147Z 280DEG 33KT 3577 7892
$$
NCC037-183-032200-
/O.CON.KRAH.SV.W.0070.000000T0000Z-160503T2200Z/
CHATHAM NC-WAKE NC-
548 PM EDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN CHATHAM AND WESTERN WAKE COUNTIES...
AT 547 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARY...MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...FUQUAY-VARINA...RDU INTERNATIONAL...APEX...HOLLY SPRINGS...
MORRISVILLE...JORDAN LAKE STATE REC AREA...CROSSWINDS BOATING CENTER
AND LAKE JORDAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
IF ON OR NEAR JORDAN LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3596 7865 3557 7874 3574 7909 3586 7901
3587 7883 3593 7880 3592 7876 3596 7872
TIME...MOT...LOC 2147Z 280DEG 33KT 3577 7892
HAIL...1.00IN
WIND...60MPH
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:35 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 3, 3:35 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 335 PM EDT TUE MAY 3 2016 .SYNOPSIS... A SERIES OF MID LEVEL LOW PRESSURE SYSTEMS WILL CROSS CENTRAL NC THROUGH WEDNESDAY NIGHT...BRINGING ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS TO CENTRAL NC. MUCH COOLER AIR WILL SETTLE OVER THE REGION FOR THE LATER HALF OF THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 335 PM TUESDAY... ANOTHER POTENTIALLY ACTIVE PERIOD OF AFTERNOON-EVENING SCATTERED CONVECTION. UNLIKE MONDAY WHEN SHEAR WAS RATHER WEAK...THE INTRODUCTION OF MID LEVEL JET IN THE 15000-18000FT LAYER WILL ENHANCE EFFECTIVE BULK SHEAR VALUES AROUND 50KTS. WHILE SBCAPE VALUES MAY NOT BE AS ROBUST AS MONDAY AFTERNOON (~3500 J/KG)...STILL EXPECT RESPECTABLE VALUES IN THE 2000-2500 J/KG RANGE (PER 12Z GFS) IN SPITE OF THE DELAY IN SOLAR HEATING DUE TO EXTENSIVE MORNING CLOUDS/AREAS OF RAIN. THE APPROACH OF A S/W EXITING THE TN VALLEY THIS AFTERNOON SHOULD AID IN THE INITIATION OF SCATTERED CONVECTION IN THE WESTERN PIEDMONT PRIOR TO 20Z/4 PM. EXPECT STORM STRUCTURE TO BE MULTI- CELLULAR INITIALLY WITH A MARGINAL HAIL THREAT. AFTER 22Z...AS MID LEVEL SHEAR INCREASES AND LOWER ATMOSPHERE REACHES MAX INSTABILITY...SHOULD SEE STORMS EVOLVE INTO BROKEN LINE SEGMENTS WITH BOWING SEGMENTS EXHIBITING DAMAGING WIND POTENTIAL. THIS SEVERE WEATHER THREAT SHOULD BEGIN TO DECREASE AFTER 2Z AS ATMOSPHERE BEGINS TO STABILIZE THOUGH DYNAMICS ALOFT WILL SUPPORT SCATTERED CONVECTION THROUGH THE COASTAL PLAIN WELL INTO THE EVENING HOURS. AFTER 06Z...ADDITIONAL SHOWERS SHOULD DEVELOP OVER THE NW THIRD OF THE FORECAST AREA AS ANOTHER S/W DROPS SEWD INTO THE MID ATLANTIC FROM THE OH VALLEY. LOW LEVEL WLY FLOW WILL BEGIN TO ADVECT A DRIER LOW LEVEL AIR MASS INTO THE REGION LATE TODAY AND MORE SO TONIGHT. THIS WILL BE MADE EVIDENT AS SFC DEWPOINTS LOWER INTO THE MID 50S N THE NW LATE THIS EVENING...WITH DEWPOINTS IN THE 50S ACROSS THE ENTIRE PIEDMONT PRIOR TO DAYBREAK. MIN TEMPS MID 50S NW TO LOWER 60S SE. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 335 PM TUESDAY... L/W TROUGH BEGINS ITS AMPLIFICATION ACROSS THE EASTERN U.S. WITH A PAIR OF DECENT S/WS DIVING SEWD ACROSS THE OH VALLEY INTO THE SE U.S. THE LEAD S/W WILL CROSS OUR REGION LATE WED AM-WED AFTERNOON...FOLLOWED BY THE OTHER WEDNESDAY EVENING. THE COOL POOL OF AIR ALOFT ASSOCIATED WITH THESE FEATURES WILL INCREASE MID LEVEL LAPSE RATES WEDNESDAY AFTERNOON AROUND 6.5 DEG C/KM. IN CONJUNCTION WITH AFTERNOON HEATING AND AVAILABLE MOISTURE...THIS SHOULD LEAD TO THE DEVELOPMENT OF LOW TOPPED CONVECTION. PLAN TO KEEP COVERAGE NO MORE THAN 40-50 PERCENT AND MAINLY LIMITED TO THE NE HALF OF THE FORECAST AREA. WITH FREEZING LEVEL BETWEEN 8500-9500 FT...CELLS THAT GROW UP TO 18K-20K FT HAVE THE POTENTIAL TO PRODUCE SMALL HAIL. SLIGHTLY COOLER HIGH TEMPS EXPECTED WEDNESDAY UNDERNEATH THE AMPLIFYING UPPER TROUGH. HIGH TEMPS LOW-MID 70S. THREAT FOR SHOWERS PERSIST INTO WEDNESDAY NIGHT WITH COVERAGE BEST IN THE NW THIRD OF THE CWA. MIN TEMPS LOW-MID 50S. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 220 PM TUESDAY... A HIGHLY AMPLIFIED BUT RELATIVELY SHORT-LIVED OMEGA BLOCK WILL DEVELOP OVER THE EASTERN CONUS AS A STRONG SHORTWAVE OVER THE NORTHERN GREAT LAKES DIVES SOUTH THROUGH THE OHIO VALLEY TO BOTTOM OUT OVER ATLANTIC COAST ON THURSDAY AND FRIDAY. INITIAL SURGE OF COLD AIR ADVECTION WILL BE EARLY THURSDAY...PRODUCING SHOWERS... ESPECIALLY ACROSS THE NORTHERN TIER OF THE STATE... THURSDAY AND THURSDAY NIGHT. HIGHS THURSDAY WILL TOP OUT IN THE MID 60S ACROSS THE NORTH TO AROUND 70 SOUTHEAST. LOWS WILL BOTTOM OUT IN THE LOW TO MID 40S THURSDAY NIGHT. THE CUTOFF LOW ROTATES AROUND AND BEGINS TO LIFT OUT OF THE UPPER TROF THURSDAY NIGHT AND SHOWERS WILL BE FEWER IN NUMBER AND FOCUSED ON THE NORTHEAST FRIDAY...AND ENDING IN THE FAR NORTHEAST BY SATURDAY MORNING. HIGHS FRIDAY WILL REMAIN WELL BELOW NORMAL...FROM MID 60S ACROSS THE NORTHERN TIER TO VERY LOW 70S ACROSS THE SOUTH. A SECOND SHORTWAVE DIVING SOUTH IN THE AMPLIFIED NORTHWEST FLOW PUSHES A DRY AND WEAK FRONT BRIEFLY SOUTH OF THE AREA LATE SUNDAY. THE MAIN IMPACT FROM THIS SHORTWAVE...HOWEVER...WILL BE TO SHIFT THE OMEGA BLOCK EASTWARD...ALLOWING THE WEST RIDGE LOBE OF THE BLOCK TO EDGE EAST OVER THE AREA...WITH AN ACCOMPANYING WARMING TREND... EARLY NEXT WEEK. ALL TOLD...DRY WEATHER SATURDAY THROUGH TUESDAY WITH HIGHS WARMING FROM THE MID 70S SATURDAY TO LOWER 80S SUNDAY AND MONDAY...TO MOSTLY MID 80S TUESDAY. MORNING LOWS WILL FOLLOW THE TREND...FROM LOW 50S SATURDAY MORNING TO THE LOWER 60S BY TUESDAY MORNING. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 145 PM TUESDAY... VARIABLE AVIATION CONDITIONS ACROSS CENTRAL NC...WAVERING BETWEEN VFR AND MVFR DUE TO CEILINGS...WILL PERSIST THROUGH MOST OF THE AFTERNOON...WITH A GENERAL TREND TOWARD VFR BY EVENING. AS THE ATMOSPHERE CONTINUES TO DESTABILIZE DUE TO AFTERNOON HEATING AND THE APPROACH OF AN MID LEVEL DISTURBANCE...SCATTERED-NUMEROUS SHOWERS AND A FEW STRONG/SEVERE STORMS WILL ERUPT BY MID AFTERNOON IN THE WESTERN PIEDMONT...SPREADING EAST BY 22Z-00Z. THE STRONGER STORMS WILL PRODUCE LARGE AND WIND GUSTS AROUND 50-55KTS. THE THREAT FOR STORMS WILL DECREASE AFTER 01Z THOUGH A FEW SHOWERS WILL PERSIST WELL INTO THE NIGHT. AVIATION CONDITIONS WILL REMAIN HIGHLY VARIABLE AS AN AREA OF LOW PRESSURE ALOFT WILL CAUSE PERIODS OF UNSETTLED WEATHER AND ATTENDANT SUB VFR CEILINGS THROUGH FRIDAY. VFR PARAMETERS ASSOCIATED WITH AN AREA OF HIGH PRESSURE WILL RETURN TO CENTRAL NC FOR THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...MLM AVIATION...WSS
Hazardous weather outlook, May 3, 2:57 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 257 PM EDT TUE MAY 3 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-040930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 257 PM EDT TUE MAY 3 2016 ...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS...INCLUDING SOME SUPERCELLS CAPABLE OF PRODUCING LARGE HAIL UP TO TWO INCHES IN DIAMETER...ARE EXPECTED TO MOVE EAST ACROSS CENTRAL NC THIS AFTERNOON THROUGH THIS EVENING. DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 3, 3:42 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 342 PM EDT TUE MAY 3 2016 NCZ021-022-038-039-032045- GUILFORD NC-RANDOLPH NC-DAVIDSON NC-FORSYTH NC- 342 PM EDT TUE MAY 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF GUILFORD...NORTHERN RANDOLPH...NORTHEASTERN DAVIDSON AND SOUTHEASTERN FORSYTH COUNTIES UNTIL 445 PM EDT... AT 342 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HIGH POINT...MOVING EAST AT 30 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENSBORO...HIGH POINT...RANDLEMAN...THOMASVILLE...KERNERSVILLE... MCLEANSVILLE...ARCHDALE...TRINITY...GIBSONVILLE AND PLEASANT GARDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR CENTRAL NORTH CAROLINA. LAT...LON 3614 8015 3617 7954 3572 7955 3590 8018 TIME...MOT...LOC 1942Z 279DEG 27KT 3599 8007 ELLIS
Special weather statement, May 3, 4:35 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT TUE MAY 3 2016
NCZ073-074-084-032115-
RICHMOND NC-STANLY NC-MONTGOMERY NC-
435 PM EDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
RICHMOND...SOUTHEASTERN STANLY AND SOUTHERN MONTGOMERY COUNTIES UNTIL
515 PM EDT...
AT 435 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF ANSONVILLE...OR 11 MILES SOUTHEAST OF ALBEMARLE...MOVING
EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NORWOOD...MOUNT GILEAD...ELLERBE...CANDOR...NORMAN...COVINGTON...PEKIN...
LAKE TILLERY...UWHARRIE HAVEN AND SANDHILLS GAME LAND.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3531 8017 3529 7971 3528 7971 3525 7969
3504 7970 3509 7991 3512 7993 3511 7997
3513 8008 3514 8008 3517 8011 3519 8011
3519 8013 3518 8013 3517 8014 3517 8016
3515 8016 3516 8019
TIME...MOT...LOC 2035Z 277DEG 24KT 3521 8009
WSSSpecial weather statement, May 3, 4:36 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EDT TUE MAY 3 2016
NCZ038-032130-
DAVIDSON NC-
436 PM EDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN DAVIDSON
COUNTY UNTIL 530 PM EDT...
AT 435 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MOCKSVILLE...MOVING EAST AT 35 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HIGH POINT...LEXINGTON...THOMASVILLE...ARCADIA AND WELCOME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3584 8048 3583 8046 3584 8045 3583 8043
3585 8042 3584 8039 3586 8039 3588 8042
3589 8041 3589 8037 3596 8038 3597 8040
3598 8036 3602 8007 3601 8004 3575 8006
3577 8046 3579 8047 3581 8047 3583 8049
TIME...MOT...LOC 2035Z 266DEG 33KT 3588 8048
ELLISLocal storm report, May 3, 4:49 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT TUE MAY 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 1 ENE CLEMMONS 36.03N 80.36W
05/03/2016 FORSYTH NC BROADCAST MEDIA
*** 1 INJ ***
TREE DOWN ON A BUS...TIME ESTIMATED BY
RADAR.
&&
SCLocal storm report, May 3, 5:01 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EDT TUE MAY 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 2 SSW HIGH POINT 35.96N 80.01W
05/03/2016 GUILFORD NC BROADCAST MEDIA
SEVERAL TREES DOWN IN HIGH POINT, INCLUDING
AT LEXINGTON AND UNIVERSITY, LEXINGTON AND
WESTCHESTER, WARD AND GREEN... TIME
ESTIMATED BY RADAR
&&
SCLocal storm report, May 3, 5:06 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT TUE MAY 3 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG 2 ESE JAMESTOWN 35.98N 79.90W
05/03/2016 GUILFORD NC EMERGENCY MNGR
ONE TREE DOWN NEAR MONTEVISTA DRIVE AND
MELODY LANE
&&
KRDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 9:53 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 67 min |
| May 2, 10:18 PM EDT | Areal Flood Advisory | RAH | Forsyth | 3 hr |
| May 2, 11:03 PM EDT | Areal Flood Advisory | RAH | Guilford | 3 hr |
| May 3, 4:21 AM EDT | Special Weather Statement | RAH | Sampson | 54 min |
| May 3, 3:00 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 60 min |
| May 3, 3:42 PM EDT | Special Weather Statement | RAH | Guilford | 63 min |
| May 3, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 34 min |
| May 3, 4:35 PM EDT | Special Weather Statement | RAH | Montgomery | 40 min |
| May 3, 4:36 PM EDT | Special Weather Statement | RAH | Davidson | 54 min |
| May 3, 4:44 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 46 min |
| May 3, 5:30 PM EDT | Special Weather Statement | RAH | Anson, Davidson, Montgomery, Randolph, Stanly | 60 min |
| May 3, 5:51 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 39 min |
| May 3, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 49 min |
| May 3, 6:31 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 44 min |
| May 3, 6:35 PM EDT | Special Weather Statement | RAH | Hoke | 55 min |
| May 3, 6:35 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 55 min |
| May 3, 7:07 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 53 min |
| May 3, 7:25 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 35 min |
| May 3, 7:39 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.